Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 46, NWS Shreveport, LA

March 11, 20165 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 11, 2016, 12:43 PM CST for 5 parishes in Louisiana. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2016, 12:43 PM CST (18:43 UTC)
Expired
Mar 12, 2016, 1:15 AM CST
In force
13 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 6.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

670 
WGUS54 KSHV 111843
FFWSHV
LAC015-017-031-081-119-120045-
/O.NEW.KSHV.FF.W.0046.160311T1843Z-160312T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1243 PM CST FRI MAR 11 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CADDO PARISH IN NORTHWESTERN LOUISIANA...
  BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
  DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
  RED RIVER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 645 PM CST FRIDAY

* AT 1241 PM CST...DOPPLER RADAR INDICATED A BREAK IN THE HEAVY RAIN
  ACROSS THE WARNED AREA. PREVIOUS RECENT RAINFALL OVER 11 INCHES
  OCCURRED. FLASH FLOODING IS EXPECTED TO CONTINUE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...MANSFIELD...VIVIAN...
  HAUGHTON...GREENWOOD...BLANCHARD...COUSHATTA...BENTON...STONEWALL...
  LOGANSPORT...SIBLEY...CULLEN...PLAIN DEALING...COTTON VALLEY...OIL CITY...
  SAREPTA AND DOYLINE.

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO NEAR ONE INCH OF
RAIN WILL BE POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3185 9388 3190 9390 3199 9404 3302 9404
      3302 9324 3272 9324 3271 9319 3246 9315
      3245 9324 3241 9324 3239 9343 3237 9340
      3224 9342 3224 9322 3206 9314 3198 9313
      3197 9324 3189 9327 3193 9342 3184 9344

$$

06
1 follow-up statement
810 
WGUS54 KSHV 120040
FFWSHV
LAC015-017-031-081-119-120715-
/O.EXT.KSHV.FF.W.0046.000000T0000Z-160312T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CST FRI MAR 11 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CADDO PARISH IN NORTHWESTERN LOUISIANA...
  BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
  DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
  RED RIVER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 115 AM CST SATURDAY

* AT 628 PM CST...DOPPLER RADAR INDICATED THAT RAINFALL HAD ENDED
  ACROSS THE WARNED AREA...HOWEVER HEAVY RAIN AMOUNTS FROM PREVIOUS
  RAINFALL CONTINUED TO PRODUCE FLOODING. RAINFALL AMOUNTS DURING
  THE PAST 24 HOURS RANGED FROM ONE HALF TO NEAR ONE INCH.  FLASH
  FLOODING WILL CONTINUE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHREVEPORT...BOSSIER CITY...MINDEN...MANSFIELD...
  HAUGHTON...GREENWOOD...BLANCHARD...COUSHATTA... STONEWALL...
  LOGANSPORT...SIBLEY...CULLEN...COTTON VALLEY...OIL CITY... SAREPTA
  AND DOYLINE.

WATER RUNOFF FROM THE PREVIOUS HEAVY RAIN CONTINUED MOVING DOWN
THROUGH THE CREEKS...STREAMS...LAKES AND  BAYOUS RESULTING IN
FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES. DO NOT DRIVE AROUND BARRICADES.

&&

LAT...LON 3185 9388 3190 9390 3199 9404 3302 9404
      3302 9324 3272 9324 3271 9319 3246 9315
      3245 9324 3241 9324 3239 9343 3237 9340
      3224 9342 3224 9322 3206 9314 3198 9313
      3197 9324 3189 9327 3193 9342 3184 9344

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 11:06 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 11, 11:06 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1106 AM CST FRI MAR 11 2016

.DISCUSSION...
MADE MINOR CHANGES TO THE TEMPS...AS CLOUD COVER AND RAIN HAVE
KEPT TEMPERATURES TREND DOWN THIS MORNING. OTHERWISE...THE REST OF
THE FORECAST LOOKS TO BE ON TRACK. A CLOSED LOW CONTINUES TO SPIN
OVER SOUTHCENTRAL TEXAS. IT WILL SLOWLY MOVE NE TODAY...KEEPING A
GOOD CHANCE OF RAIN IN THE FORECAST. ANOTHER 1 TO 2 INCHES OF
RAINFALL CAN BE EXPECTED ACROSS THE REGION TODAY.

&&

.PREV DISCUSSION... /ISSUED 543 AM CST FRI MAR 11 2016/

AVIATION...
MVFR/IFR CEILINGS AND VISIBILITIES POSSIBLE THROUGH MUCH OF THE
DAY ACROSS AREA TERMINALS AS AN UPPER-LOW CONTINUES TO BRING
ENHANCED MOISTURE ACROSS THE REGION. -RA/-DZ/ AND ISOLATED-TSRA
CONDITIONS TO ALSO CONTINUE THROUGHOUT THE DAY. RAIN TO BEGIN TO
DIMINISH BY 12/06Z ACROSS MOST LOCATIONS. HOWEVER...MVFR/IFR
CEILINGS TO PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD.
OTHERWISE...NORTHEAST WINDS 5 TO 10 KNOTS TODAY TO BECOME
SOUTHEAST BY 12/06Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  61  74  58 /  70  50  50  20
MLU  72  65  74  59 /  90  60  60  30
DEQ  62  57  71  56 /  90  50  50  20
TXK  66  60  72  58 /  90  50  50  20
ELD  69  62  72  58 /  90  60  60  40
TYR  67  58  72  58 /  60  40  40  10
GGG  69  59  74  58 /  70  50  50  10
LFK  76  59  76  59 /  60  40  40  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR ARZ071>073.

LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR LAZ001>006-
     010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR TXZ126-138-151-
     153-166-167.

&&

20
Hazardous weather outlook, Mar 11, 11:43 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 AM CST FRI MAR 11 2016

ARZ071>073-LAZ001>004-010>012-017-018-TXZ126-138-151-153-166-167-
121745-
LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-
RED RIVER-BIENVILLE-SABINE-NATCHITOCHES-MARION-HARRISON-PANOLA-
SHELBY-SAN AUGUSTINE-
1143 AM CST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM THIS EVENING...

SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WILL BRING MUCH LOWER
RAINFALL TOTALS THAN THE PREVIOUS THREE DAYS. HOWEVER...EVEN
MODEST RAINFALL AMOUNTS OF ONE OR TWO INCHES...IS ENOUGH TO
AGGRAVATE SERIOUS ONGOING FLOODING ACROSS THE AREA...RESULTING IN
ADDED RUNOFF TO ALREADY SWOLLEN LAKES...RIVERS...CREEKS AND BAYOUS
ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE THREAT FOR FLASH FLOODING WILL GRADUALLY DIMINISH AS RAINFALL
BEGINS TO DIMINISH DURING THE DAY SATURDAY. A FAST MOVING UPPER
LEVEL SYSTEM SUNDAY AFTERNOON MAY BRING ISOLATED TO SCATTERED
STRONG THUNDERSTORMS. IF ANY STORMS BECOME SEVERE SUNDAY
AFTERNOON...LARGE HAIL WOULD LIKELY BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124-125-136-137-
149-150-152-165-121745-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-MCCURTAIN-
RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH-
GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-
1143 AM CST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND POSSIBLY A FEW THUNDERSTORMS...WILL MOVE NORTHWARD
ACROSS THE AREA TODAY. SOME MINOR FLOODING MAY CONTINUE AT A FEW
LOCATIONS. HOWEVER...RAINFALL SHOULD NOT BE SUFFICIENT ENOUGH TO
RESULT IN ANY INCREASED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

RAINFALL WILL BEGIN TO DIMINISH DURING THE DAY SATURDAY. A FAST
MOVING UPPER LEVEL SYSTEM SUNDAY AFTERNOON MAY BRING ISOLATED TO
SCATTERED STRONG THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE
SUNDAY AFTERNOON...MAINLY ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS...WITH LARGE HAIL LIKELY BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

LAZ005-006-013-014-019>022-121745-
LINCOLN-UNION-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
1143 AM CST FRI MAR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT...

SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WILL BRING MUCH LOWER
RAINFALL TOTALS THAN THE PREVIOUS THREE DAYS. HOWEVER...EVEN
MODEST RAINFALL AMOUNTS OF ONE TO NEAR THREE INCHES...IS ENOUGH
TO AGGRAVATE SERIOUS ONGOING FLOODING ACROSS THE AREA...RESULTING
IN ADDED RUNOFF TO ALREADY SWOLLEN LAKES...RIVERS...CREEKS AND
BAYOUS ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ONGOING FLOODING ISSUES MAY LIKELY CONTINUE INTO AT LEAST EARLY
SATURDAY...HOWEVER...RAINFALL BEGINS TO DIMINISH DURING THE DAY
SATURDAY. A FAST MOVING UPPER LEVEL SYSTEM SUNDAY AFTERNOON INTO
EARLY EVENING...MAY BRING ISOLATED TO POSSIBLY SCATTERED STRONG
THUNDERSTORMS. IF ANY STORMS BECOME SEVERE SUNDAY
AFTERNOON...LARGE HAIL WOULD LIKELY BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

In the hours before

Local storm report, Mar 11, 7:07 AM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 AM CST FRI MAR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      JENA                    31.69N  92.13W
03/11/2016                   LA SALLE           LA   LAW ENFORCEMENT

            WATER COVERING SECONDARY ROADS ACROSS THE PARISH

&&

EVENT NUMBER SHV1600178

MMAYEAUX
Local storm report, Mar 11, 11:11 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CST FRI MAR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLASH FLOOD      4 NNW SHREVEPORT        32.52N 93.83W
03/11/2016                   CADDO              LA   BROADCAST MEDIA

            SEVERAL HOMES ARE FLOODING ALONG CROSS
            LAKE...

&&

MD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:07 PM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster6 hr
Mar 10, 8:29 PM CSTRiver Flood WarningSHVBossier, Caddo, Red River6 days
Mar 10, 8:42 PM CSTFlash Flood WarningSHVGrant, Natchitoches, Sabine, Winn49 hr
Mar 10, 9:08 PM CSTFlash Flood WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more21 hr
Mar 10, 11:50 PM CSTFlash Flood WarningSHVLaSalle41 hr
Mar 11, 12:52 AM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster12 hr

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.